Case No. 85

How would you rate this case?

Awful

Poor

Average

Good

Perfect

Flag/Report
Case No. 85

Instructions:

What is the issue?

Let us know in a brief paragraph or sentence why you are flagging this case. Here are some other issues we, at Medzcool, would like to know about:

  • Spam or misleading content
  • Violation of privacy
  • Unnescessary sexual content
  • Unnescessary violent content
  • Hateful or abusive content
  • Promotion of harmful acts

Report:

Flagged cases and users are reviewed withing 24 - 48 hours upon submission of a report. The report will be reviewed to determine whether the case and it's author (user) has violated Medzcool's Terms of Use and/or Community Guidelines. Accounts are penalized for violations to either the Terms of Use and/or Community Guidlines. Repeated violations can lead to account termination.

Thank you for your report, it will be reviewed within the next 24-48 hrs.
Chief Complaint:

Opioid Overdose and Wheezing

Published: Sept. 5, 2017
Case No. 85
Author: vjarencio
CASE SCENARIO

You are called onto scene to find a 24-year-old man laying on the ground surrounded by several syringes scattered around him. He has obvious sings of dyspnea and wheezing. Upon further examination, his vitals are as follows HR:110 bpm, irregular, BP: 144/92, SpO2: 78%, and is diaphoretic and pale. When auscultating the lungs, you hear distress rales more distinguishably in the right and observe that he has a respiratory rate of 24. Patient has a history of heroin abuse, but no other past pertinent medical history.

QUESTION

What is the next best course of action?

Immediately provide O2 via BVM and naloxone afterward
Administer prednisone
Insert orotracheal tube to patent airway
Administer naloxone followed by prednisone, while providing O2
None of the Above